Alert archive / Oklahoma / Freeze Warnings in 2016
Freeze Warning 3, NWS Norman, OK
NWS Norman, OK issued this freeze warning at Mar 20, 2016, 5:55 PM CDT for 13 counties in Oklahoma. It took effect at Mar 21, 2016, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 5:55 PM CDT (22:55 UTC)
- In effect from
- Mar 21, 2016, 1:00 AM CDT
- Expired
- Mar 21, 2016, 8:27 AM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Atoka County, OK, Coal County, OK, Garfield County, OK, Grant County, OK, Hughes County, OK, Kay County, OK, Lincoln County, OK, Logan County, OK, Noble County, OK, Payne County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 54 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538 WWUS74 KOUN 202255 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 555 PM CDT SUN MAR 20 2016 OKZ006>008-012-013-019-020-026-030>032-043-048-211400- /O.NEW.KOUN.FZ.W.0003.160321T0600Z-160321T1400Z/ ALFALFA-GRANT-KAY-GARFIELD-NOBLE-LOGAN-PAYNE-LINCOLN-POTTAWATOMIE- SEMINOLE-HUGHES-COAL-ATOKA- INCLUDING THE CITIES OF...CHEROKEE...HELENA...CARMEN...MEDFORD... POND CREEK...LAMONT...WAKITA...PONCA CITY...BLACKWELL...ENID... PERRY...GUTHRIE...STILLWATER...CHANDLER...STROUD...PRAGUE... MEEKER...DAVENPORT...WELLSTON...SHAWNEE...SEMINOLE...WEWOKA... HOLDENVILLE...WETUMKA...COALGATE...ATOKA 555 PM CDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. * TEMPERATURE...25 TO 32 DEGREES. * IMPACTS...VEGETATION THAT HAS GREENED UP EARLY MAY BE DAMAGED OR DESTROYED BY THE SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS OR COVER TO AVOID DAMAGE FROM FREEZING TEMPERATURES. && $$ KURTZ
1 follow-up statement
368 WWUS74 KOUN 211327 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 827 AM CDT MON MAR 21 2016 OKZ006>008-012-013-019-020-026-030>032-043-048-211430- /O.CAN.KOUN.FZ.W.0003.000000T0000Z-160321T1400Z/ ALFALFA-GRANT-KAY-GARFIELD-NOBLE-LOGAN-PAYNE-LINCOLN-POTTAWATOMIE- SEMINOLE-HUGHES-COAL-ATOKA- INCLUDING THE CITIES OF...CHEROKEE...HELENA...CARMEN...MEDFORD... POND CREEK...LAMONT...WAKITA...PONCA CITY...BLACKWELL...ENID... PERRY...GUTHRIE...STILLWATER...CHANDLER...STROUD...PRAGUE... MEEKER...DAVENPORT...WELLSTON...SHAWNEE...SEMINOLE...WEWOKA... HOLDENVILLE...WETUMKA...COALGATE...ATOKA 827 AM CDT MON MAR 21 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FREEZE WARNING. TEMPERATURES WILL CONTINUE TO WARM THROUGH THE MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Mar 20, 3:05 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 20, 3:05 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT SUN MAR 20 2016
.DISCUSSION...
WILDFIRE DANGER WILL BE THE PRIMARY ISSUE THROUGH MID-WEEK ALONG
WITH NEAR OR SLIGHTLY ABOVE WIND ADVISORY LEVEL WINDS. WE WILL
EXPAND FIRE WEATHER WATCHES FOR TOMORROW AND TUESDAY TO ALIGN
BETTER WITH SURROUNDING OFFICES. EASTERN PORTION OF THIS WATCHES
MAY NOT BE ELEVATED TO RED FLAG WARNINGS TOMORROW OR TUESDAY BUT
STRONG WINDS AND WARM TEMPS WILL MAKE FIRE SPREAD EXCESSIVE. ALSO
ISSUED A WATCH FOR WEDNESDAY WHICH MAY SEE OUR MOST WIDESPREAD RED
FLAG CONDITIONS OF THE THREE DAYS. HAVE BEEN SEEING NUMEROUS
PRESCRIBED BURNS ON SATELLITE AND RADAR TODAY...HOPE THESE FIRES
GET COMPLETELY EXTINGUISHED OR THERE WILL BE MAJOR PROBLEMS NEXT
COUPLE OF DAYS.
COLD FRONT STILL PROGD FOR LATE WEDNESDAY. SCATTERED STORMS APPEAR
POSSIBLE MAINLY OVER SOUTHEAST PARTS OF OKLAHOMA WITH THIS FRONT
WITH COOLER BUT BREEZY CONDITIONS IN ITS WAKE THURSDAY. DID NOT
INCLUDE ANY WRAP-AROUND SHOWERS ACROSS THE FAR NORTHERN PARTS OF
OKLAHOMA WEDNESDAY EVENING/NIGHT BUT THIS WILL NEED TO BE WATCHED
FOR LATER UPDATES.
NO FREEZE WARNING ISSUED FOR TONIGHT. ALTHOUGH WE DO HAVE
FORECASTS TEMPS NEAR OR JUST BELOW 32...MOST AREAS SAW A FREEZE
LAST NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 32 66 48 79 / 0 0 0 0
HOBART OK 33 69 47 82 / 0 0 0 0
WICHITA FALLS TX 33 70 48 84 / 0 0 0 0
GAGE OK 31 76 48 87 / 0 0 0 0
PONCA CITY OK 29 68 47 80 / 0 0 0 0
DURANT OK 33 64 46 74 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR OKZ004>031-033>038.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR OKZ004>031-033>038.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR OKZ004>031-033>040-044-045.
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ083>085-087-088.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR TXZ083>085-087-088.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ083>090.
&&
26/11Hazardous weather outlook, Mar 20, 3:30 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT SUN MAR 20 2016 OKZ004>048-050>052-TXZ083>090-212030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 330 PM CDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM MONDAY THROUGH FRIDAY...WITH THE WORST CONDITIONS MONDAY THROUGH WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY... TUESDAY... AND WEDNESDAY AFTERNOONS. .STRONG WINDS... WINDY CONDITIONS ARE EXPECTED MONDAY THROUGH WEDNESDAY. WIND GUSTS OVER 40 MPH WILL BE POSSIBLE IN SOME AREAS. .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT WITH A FEW STRONG TO SEVERE STORMS POSSIBLE IN SOUTHEAST OKLAHOMA. THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:11 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 28 more | 26 hr |
| Mar 20, 4:11 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 28 more | 35 hr |
| Mar 20, 2:50 PM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 37 more | 48 hr |
Nearby
Freeze Warnings in Oklahoma, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.